Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 19, 2005, 8:28 PM CST for Rapides Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 8:28 PM CST (02:28 UTC)
- Expired
- Mar 19, 2005, 9:15 PM CST
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 200229
SVRLCH
LAC079-200315-
/O.NEW.KLCH.SV.W.0018.050320T0228Z-050320T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA
* UNTIL 915 PM CST
* AT 822 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER PINEVILLE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
ALEXANDRIA BY 835
BALL BY 840 PM CST
KOLIN BY 845 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3115 9265 3121 9230 3146 9221 3138 9274
3134 9275
$$1 follow-up statement
000
WWUS54 KLCH 200254
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
854 PM CST SAT MAR 19 2005
LAC079-200315-
/O.CON.KLCH.SV.W.0018.000000T0000Z-050320T0315Z/
RAPIDES LA-
854 PM CST SAT MAR 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CST FOR
RAPIDES PARISH...
AT 847 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BALL..MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF HOLLOWAY BY 855 PM CST
LAT...LON 3135 9232 3138 9217 3148 9220 3145 9227
3138 9250
$$
WILEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:25 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 19, 8:25 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 825 PM CST SAT MAR 19 2005 .DISCUSSION... SEVERAL HAIL STORMS HAVE OCCURRED THIS EVENING ALONG SURFACE BOUNDARY ACROSS CENTRAL LOUISIANA. A LARGE MCS IS LOCATED WEST OF OUR REGION...BUT IT HAS BEEN SLOW TO MOVE TO THE EAST. BASED ON CURRENT RADAR TRENDS AND NEW 00Z MODEL DATA...WILL TWEAK POPS FOR THE OVERNIGHT HOURS TO REFLECT HIGHEST POPS TO THE WEST...AND LOWEST TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 58 71 58 77 / 60 80 0 20 KBPT 59 72 57 76 / 70 80 0 20 KAEX 56 69 55 77 / 60 80 0 20 KLFT 59 73 56 76 / 50 80 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && ERICKSON
Hazardous weather outlook, Mar 19, 6:00 AM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST SAT MAR 19 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 201200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CLOUDY SKIES TODAY WITH SHOWERS EXPECTED DURING THE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST SUNDAY AS THE FRONTAL BOUNDARY MEANDERS ACROSS THE AREA....BUT THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW. ANOTHER COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA MONDAY NIGHT AND EARLY TUESDAY. THERE MAYBE SOME POTENTIAL FOR SEVERE THUNDERSTORMS TO BE ASSOCIATED WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT. K. KUYPER
In the hours before
Local storm report, Mar 19, 5:36 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 N LONGVILLE 30.65N 93.23W
03/19/2005 1.75 INCH BEAUREGARD LA PUBLIC
&&
ERICKSONLocal storm report, Mar 19, 6:03 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BUNDICK LAKE 30.75N 93.11W
03/19/2005 1.75 INCH BEAUREGARD LA BROADCAST MEDIA
&&
ERICKSONLocal storm report, Mar 19, 6:22 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 SW DERIDDER 30.82N 93.33W
03/19/2005 1.75 INCH BEAUREGARD LA AIRPLANE PILOT
PILOT REPORT OF GOLFBALL SIZE HAIL
&&
ERICKSONLocal storm report, Mar 19, 6:56 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL GRANT 30.79N 92.95W
03/19/2005 0.75 INCH ALLEN LA PUBLIC
&&
ERICKSONLocal storm report, Mar 19, 8:14 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL ALEXANDRIA 31.29N 92.46W
03/19/2005 1.75 INCH RAPIDES LA PUBLIC
&&
ERICKSONLocal storm report, Mar 19, 8:20 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
820 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL LEESVILLE 31.14N 93.27W
03/19/2005 1.00 INCH VERNON LA PUBLIC
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:32 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 58 min |
| Mar 19, 6:45 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 60 min |
| Mar 19, 8:00 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 60 min |
| Mar 19, 8:01 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 29 min |
| Mar 20, 1:00 AM CST | Special Marine Warning | LCH | 60 min | |
| Mar 20, 1:54 AM CST | Special Marine Warning | LCH | 66 min | |
| Mar 20, 2:53 AM CST | Special Marine Warning | LCH | 67 min | |
| Mar 20, 3:02 AM CST | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 58 min |
| Mar 20, 3:55 AM CST | Special Marine Warning | LCH | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.